Painkiller Problem: Is Tramadol Addictive?
Looking for a “safer” version of a drug to provide the same benefits the user seeks is what leads to experimenting with substances that are only perceived to be safe. Without real medical information to support that belief, an individual may misuse a drug, such a Tramadol, without knowing the actual information about its addictive properties. Today let’s look at this prescription painkiller with clarity for anyone using it now or planning to in the future.
Although considered a low threat for dependence, the prescription painkiller Tramadol still possesses addictive properties as an opioid and can lead to harmful side effects from stupor to seizures and even death. Breathing issues are among the chief warning signs of a Tramadol overdose, and the most severe withdrawal symptoms can include hallucinations, paranoia, and panic attacks. A safe withdrawal at a treatment facility offering on-site medical detoxification services is recommended for anyone who has developed a dependence on the drug.
The misuse of a so-called safer drug can happen for many reasons. For some professionals, it may be an unauthorized pain management strategy to endure a long work day at the office. Due to its low potency, Tramadol may be taken more frequently to achieve the desired effect or taken in higher doses than prescribed.
What Is Tramadol?
Tramadol is a painkiller prescribed for moderate to severe pain following surgery or associated with conditions such as chronic back pain and fibromyalgia.
How Strong Is Tramadol?
It’s on par with codeine for strength so it’s considered one of the weaker prescription opioids. For example, morphine, with a high risk for addiction or dependence, is ten times stronger.
What Are Tramadol’s Side Effects?
The side effects of misusing tramadol may include seizures, stupor, trouble breathing, coma, and death.
Tramadol’s Possible Side Effects
- Dizziness and vertigo
- Dry mouth
- Low energy
- Nausea and vomiting
- Nervousness and anxiety
- Trouble sleeping
- Upset stomach
What Are the Warnings Signs of A Tramadol Overdose?
Breathing issues tend to be a common warning sign of overdose as the opioid, especially in older users and people with existing respiratory problems.
Tramadol Overdose Warning Signs
- Cold and clammy skin
- Extreme sleepiness
- Low blood pressure
- Rapid or slow heart rate
- Stupor or coma
- Tiny pupils
- Weak or floppy muscles
Is Tramadol Addictive?
Despite its classification as a drug with a low threat for abuse and dependence, Tramadol can be addictive. Withdrawal from Tramadol, whether ending its use altogether or lowering the dose, can create a variety of symptoms. In some cases, the withdrawal could lead to hallucinations, paranoia, and panic attacks.
Tramadol Withdrawal Symptoms
- Anxiety and restlessness
- Body aches
- Large pupils
- Nausea and vomiting
If you feel you have become dependent on Tramadol, confidential treatment is available. When researching facilities with programs aligned with your particular needs staffed by a multidisciplinary team experienced in treating Tramadol addiction, look for on-site medical detox services to help safely minimize the symptoms associated with an opioid withdrawal. A beneficial program will also offer a combination of treatments, including Cognitive Behavioral Therapy, and can identify the presence of any co-occurring mental health issues which may be exacerbating a substance abuse disorder.
HeadWaters Origins is a well-known care provider offering a range of treatment programs targeting the recovery from substance use, mental health issues, and beyond. Our primary mission is to provide a clear path to a life of healing and restoration. We offer renown clinical care for addiction and have the compassion and professional expertise to guide you toward lasting sobriety. For information on our programs, call us today: 844-439-2837.
Most Insurance Accepted
Get In Touch
West Palm Beach, FL 33407
Follow Us On: